Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2013, 6:39 PM EDT for 6 counties in Pennsylvania. It was in force for 81 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 19, 2013, 8:00 PM EDT
- In force
- 81 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Sterling radar (KLWX), 154 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:46 PM EDT | TSTM WND DMG | Dover, PA | DOWNED WIRES. |
| Apr 19, 6:51 PM EDT | TSTM WND GST 55 | Harrisburg Internationa, PA | |
| Apr 19, 7:00 PM EDT | TSTM WND GST 55 | Harrisburg Internationa, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:55 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS51 KCTP 192239
SVRCTP
PAC001-041-043-071-075-133-200000-
/O.NEW.KCTP.SV.W.0020.130419T2239Z-130420T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
DAUPHIN TO HARNEY...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
STEELTON AND LINGLESTOWN...
SKYLINE VIEW AND RUTHERFORD HEIGHTS...
MIDDLETOWN AND HERSHEY...
PALMYRA AND CAMPBELLTOWN...
LAWN AND ANNVILLE...
CLEONA AND MAYTOWN...
OTHER LOCATIONS IN THE WARNING INCLUDE HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...DUTCH WONDERLAND...SKI ROUNDTOP SKI AREA...
CITY ISLAND...MILLERSVILLE UNIVERSITY...FRANKLIN AND MARSHALL
COLLEGE...MESSIAH COLLEGE...YORK COLLEGE OF PENNSYLVANIA...PENN STATE
COLLEGE OF MEDICINE...PENN STATE HARRISBURG AND PENN STATE YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4030 7704 4033 7691 4036 7694 4037 7701
4042 7630 4014 7587 4011 7593 4003 7593
3996 7599 3987 7598 3972 7610 3972 7720
TIME...MOT...LOC 2240Z 269DEG 34KT 4036 7683 3970 7707
$$
FORECASTER: KF2 follow-up statements
916
WWUS51 KCTP 192320
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT FRI APR 19 2013
PAC001-041-192330-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-130420T0000Z/
ADAMS PA-CUMBERLAND PA-
720 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND AND ADAMS COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 3972 7691 4039 7668 4042 7630 4014 7587
4011 7593 4003 7593 3996 7599 3987 7598
3972 7610
TIME...MOT...LOC 2320Z 269DEG 34KT 4040 7633 3974 7657
$$
PAC043-071-075-133-200000-
/O.CON.KCTP.SV.W.0020.000000T0000Z-130420T0000Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
720 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR YORK...LEBANON...LANCASTER AND DAUPHIN COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAND HILL TO NEW FREEDOM...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RICHLAND AND MYERSTOWN...
FRANKLIN AND MARSHALL COLLEGE AND MILLERSVILLE UNIVERSITY...
WILLOW STREET AND ROTHSVILLE...
DUTCH WONDERLAND AND SMITHVILLE...
STRASBURG AND REAMSTOWN...
TERRE HILL AND QUARRYVILLE...
OTHER LOCATIONS IN THE WARNING INCLUDE HERSHEY PARK...DUTCH
WONDERLAND...MILLERSVILLE UNIVERSITY...FRANKLIN AND MARSHALL
COLLEGE...YORK COLLEGE OF PENNSYLVANIA...PENN STATE COLLEGE OF
MEDICINE...PENN STATE HARRISBURG AND PENN STATE YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7691 4039 7668 4042 7630 4014 7587
4011 7593 4003 7593 3996 7599 3987 7598
3972 7610
TIME...MOT...LOC 2320Z 269DEG 34KT 4040 7633 3974 7657
$$
FORECASTER: KF648
WWUS51 KCTP 192343
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT FRI APR 19 2013
PAC043-192354-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-130420T0000Z/
DAUPHIN PA-
743 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR DAUPHIN COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 3972 7666 4041 7643 4042 7630 4014 7587
4011 7593 4003 7593 3996 7599 3987 7598
3972 7610
TIME...MOT...LOC 2344Z 270DEG 33KT 4034 7608 3968 7633
$$
PAC071-075-133-200000-
/O.CON.KCTP.SV.W.0020.000000T0000Z-130420T0000Z/
LANCASTER PA-LEBANON PA-YORK PA-
743 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR YORK...LEBANON AND LANCASTER COUNTIES...
AT 738 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEWMANSTOWN TO FAWN GROVE...
MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
TERRE HILL AND QUARRYVILLE...
WAKEFIELD...
GAP AND CHURCHTOWN...
OTHER LOCATIONS IN THE WARNING INCLUDE DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7666 4041 7643 4042 7630 4014 7587
4011 7593 4003 7593 3996 7599 3987 7598
3972 7610
TIME...MOT...LOC 2344Z 270DEG 33KT 4034 7608 3968 7633
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:57 PM EDT, 42 minutes earlier.
Area forecast discussion, Apr 19, 5:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 557 PM EDT FRI APR 19 2013 .SYNOPSIS... A STRONG COLD FRONT PUSH ACROSS CENTRAL PENNSYLVANIA LATE THIS AFTERNOON AND EVENING. THIS FRONT WILL BE ACCOMPANIED BY A BAND OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL CONTAIN GUSTY AND POTENTIALLY DAMAGING WINDS. MUCH COOLER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT RESULTING IN BELOW NORMAL TEMPERATURES FOR THE UPCOMING WEEKEND. A LARGE AREA OF HIGH PRESSURE SETTLING OVER THE COMMONWEALTH EARLY SUNDAY WILL BRING WIDESPREAD FROST AND SUB- FREEZING TEMPERATURES TO THE ENTIRE REGION. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... IMPRESSIVE COLD FRONT SLICING ACROSS MY CWA THIS AFTERNOON AND EVENING. ANOMALOUS MOISTURE AND WARMTH POOLING AHEAD OF IT SETTING THE STAGE FOR CONVECTIVE WIND THREAT AS WELL AS LOCALLY HEAVY RAINFALL. SUFFICIENT 0-1KM SHEAR (EHIS BETWEEN 1 AND 1.25 FROM THE CENTRAL MOUNTAINS TO THE LOWER SUSQ RIVER VALLEY) EVEN PRESENTS THE POSSIBILITY OF LOCAL SPINUPS...AND SOUTHEAST PARTS OF THE AREA ARE CURRENTLY BEING EVALUATED FOR TOR WATCH BY SPC. VIGOROUS UPPER-LEVEL TROUGH WILL LIFT NEWD THROUGH THE OH VALLEY AND GREAT LAKES DURING THE DAY WITH THE PRIMARY OCCLUDED CYCLONE EVOLVING NEWD THROUGH SERN CANADA. THE TRAILING COLD FRONT WILL ADVANCE EWD ACRS CENTRAL PA THIS AFTN/EVE BEFORE MOVING OFF THE EAST COAST TONIGHT. PREVIOUS RAINFALL FORECASTS REMAIN ON TRACK AS THE BOUNDARY/S EASTERN PROGRESS IS SLIGHTLY SLOWED THIS EVENING ACROSS EASTERN PA...WHERE LOCALLY 1"+ MAY FALL. NO SIGNIFICANT FLOODING CONCERNS AT THIS TIME...BUT COULD CERTAINLY SEE LOCAL PONDING OF WATER IN POOR DRAINAGE AREAS AND PERHAPS A MINOR FLOOD ADVISORY ISSUANCE HERE OR THERE...MAINLY OVER EASTERN AREAS LATE THIS AFTERNOON AND EVENING. TEMPS WILL TUMBLE BEHIND THE FRONT LATE TONIGHT INTO EARLY SATURDAY MORNING...AS AN UNSEASONABLY COLD WLY FLOW/POST-FRONTAL FLOW REGIME BEGINS TO GRIP THE REGION. SUB-FREEZING/BLW NORMAL AIR AT 850MB WILL SPREAD ACRS THE CWA BY THE END OF THE PERIOD...WITH SCT RAIN/SNOW SHOWERS IN THE FAVORED UPSLOPE AREAS ALONG THE NW PLATEAU/ALLEGHENY FRONT. 12-HR HIGH/LOW TEMP CHANGES SHOULD BE ON THE ORDER OF 25-30 DEGREES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... MUCH BELOW NORMAL TEMPS EXPECTED FOR SATURDAY WITH MOST AREAS OF CENTRAL AND NORTHERN PA STRUGGLING TO WARM THROUGH THE 40S. IN FACT...IT MAY NOT CRACK 40 OVER PORTIONS OF THE NORTHERN TIER. BRISK WEST WINDS WILL MAKE IT FEEL EVEN COLDER...AND FLURRIES AND SCATTERED SNOW SHOWERS ARE CERTAINLY POSSIBLE GIVEN -10 TO -12C CROSSING LAKE ERIE AS THE UPPER TROF SWINGS THROUGH. THE COLD AIR MASS WHILE IMPRESSIVE IS RATHER SHALLOW WITH INVERSION HEIGHTS AROUND 5K FEET WHICH WILL PREVENT MUCH MORE THAN A FEW MORNING FLURRIES ACROSS THE LAURELS AND KBFD. FCST HIGH TEMPS RANGING FROM THE U30S TO LOWER 40S ACROSS THE NRN MTNS...TO THE 50S THROUGHOUT THE SUSQ VALLEY WILL AVERAGE ANYWHERE FROM 7-15F BELOW NORMAL. THE GREATEST TEMP DEPARTURES FROM NORMAL WILL OCCUR ACROSS THE NORTH AND WEST WHERE MOST OF THE LAKE EFFECT AND OROGRAPHIC STRATO CU CLOUDS /AND COLDEST 850 MB TEMPS/ WILL BE COLLOCATED. MIXING HEIGHTS UP TO 5K FEET WILL HELP TO MIX DOWN SOME 30+ MPH GUSTS IN THE AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... BACK EDGE OF EXITING TROUGH SWINGS THROUGH EARLY SAT NIGHT AS 1035-1040MB SURFACE HIGH PRESSURE /+2-3SD MSLP/ MOVES EAST FROM GLAKES AND BECOME CENTERED ON AN AXIS OVER AND NORTH OF CWA. ANOMALOUSLY LOW PWAT VALUES WILL ACCOMPANY THIS HIGH. CLEARING SKIES...A LGT WIND AND THE VERY DRY AIR SHOULD ALLOW TEMPS TO FALL TO UNSEASONABLY COLD LEVELS IN THE UTEENS TO LOWER 20S ACROSS THE NRN AND WRN MTNS /MAYBE EVEN MID TEENS IN DEEPEST VALLEYS/...AND THREATEN THE LOWER SUSQ VALLEY WITH A WIDESPREAD FROST/FREEZE SUNDAY AM...WHERE TEMPS SHOULD SETTLE INTO THE 28-32F RANGE AROUND DAYBREAK. DESPITE ABUNDANT SUNSHINE ACROSS AT LEAST THE NRN HALF TO TWO THIRDS OF THE STATE ON SUNDAY...TEMPS SHOULD REMAIN ABOUT 7-8F BELOW NORMAL. GEFS MEAN 8H TEMPS OF ARND -2C ARE ONLY SUPPORTIVE OF HIGHS INTHE L-M50S FOR MOST OF CENTRAL PA. MAX TEMPS WILL STRUGGLE TO REACH 50F ACROSS PORTIONS OF THE NRN MTNS. ALL MED RANGE MDL GUIDANCE INDICATES THE SFC HIGH STRENGTHENING EVEN FURTHER TO AROUND 1042 MB /OR +3-4 SIGMA/ ACROSS NRN NEW ENGLAND EARLY NEXT WEEK. WITH THE BEGINNINGS OF RETURN FLOW AROUND BACK OF THE HIGH...OR MORE LIKELY INCREASING SE/E FLOW...LOW TEMPS MONDAY MORNING WILL STILL BE CHILLY...BUT SHOULD COME IN ABOUT 8-15F WARMER THAN NIGHT BEFORE BY BOTTOMING OUT IN THE UPPER 20S TO MID 30S. A BELT OF HIGHLY ANOMALOUS EAST TO NERLY 925-850 MB WINDS INITIALLY OVER THE SERN U.S. AND ALONG THE CAROLINA COAST WILL THEN DRIFT NORTH AND BECOME AIMED AT ERN PENN BY TUESDAY NIGHT. THIS MOIST FLOW OFF THE ATLANTIC WILL CAUSE AN EXTENSIVE BLANKET OF LOW CLOUDS TO QUICKLY ADVECT NWWD ACROSS THE SUSQ VALLEY AND INTO THE RIDGE AND VALLEY REGION DURING THE DAY MONDAY...WITH OVC SKIES AND PATCHY DRIZZLE LIKELY BY MONDAY NIGHT. A FEW SHOWERS WITH LIGHT QPF COULD BRUSH THE FAR EASTERN ZONES MONDAY AFTERNOON AND NIGHT AS A WAVE OF LOW PRESSURE MOVE NWD ALONG A STALLED OUT FRONT/INVERTED TROUGH JUST OFF THE ERN SEABOARD. MONDAY/S TEMPS WILL CONTINUE TO BE BELOW NORMAL ACROSS MOST OR ALL OF THE FCST AREA...WITH THE GREATEST TEMP DEPARTURES OF 5-10F OCCURRING THROUGHOUT THE SUSQ VALLEY...WHERE CLOUDS WILL SPREAD IN QUICKLY AFTER A PARTLY CLOUDY AND COOL OVERNIGHT. MAX TEMPS IN THE MID 50S OVER THE NRN AND WRN MTNS WILL BE CLOSE TO NORMAL. THE NEXT SYSTEM THAT WILL DRAW ATTENTION WILL BE A DEVELOPING CYCLONE OVER THE SRN PLAINS/MID MS VLY BY NEXT WED/THURS. THE TIMING OF THE STRONG COLD FRONTAL PASSAGE TRAILING SOUTH FROM LOW PRESSURE OVER ONTARIO...IS MUCH SLOWER /NEARLY HRS/ VIA THE LATEST 19/12Z EC COMPARED TO THE 19/12Z GFS AND GEFS. IN EITHER CASE...THE MID TO LATE WEEK PERIOD WILL FEATURE A PERIOD OF SHOWERS AND POSSIBLE TSRA WITH THE CFROPA...FOLLOWED BY ANOTHER ROUND OF MUCH COOLER THAN NORMAL TEMPS WITH EVEN SOME SNOW SHOWERS POSSIBLY MAKING ANOTHER APPEARANCE ACROSS THE HIGHER TERRAIN OF NRN AND WRN PENN. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... STRONG COLD FRONT CROSSING THE AREA HAS RESULTED IN A BAND OF SHOWERS AND THUNDERSTORMS...WITH WIDESPREAD SHOWERS BEHIND IT. ASIDE FROM THE STORMS...THE MAIN PROBLEM WILL BE GUSTY SE WINDS AHEAD OF THE FRONT...LLWS IN SOME OF THE TAFS. EXTENSIVE SC CLDS EXPECTED ON SAT...PERHAPS A SNOW SHOWER ACROSS THE NW MOUNTAINS EARLY. IMPROVING CONDITIONS LATER SAT...INTO SUNDAY...AS HIGH PRESSURE BUILDS IN. .OUTLOOK... SUN...VFR. NO SIG WX. MON-WED...VFR WITH MVFR AND -RA PSBL CENTRAL/EAST AS WAVE OF LOW PRES LIFTS NWD ALONG MID-ATLC COAST. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...MARTIN
Hazardous weather outlook, Apr 19, 4:10 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT FRI APR 19 2013 PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-202015- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN- JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 410 PM EDT FRI APR 19 2013 ...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-024-025-033-034-202015- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET- BEDFORD- 410 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Apr 19, 5:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 PM EDT FRI APR 19 2013 PAZ026-035-036-056-063-064-192200- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA- 520 PM EDT FRI APR 19 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON... FRANKLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN PERRY...WESTERN ADAMS AND WESTERN CUMBERLAND COUNTIES... AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHADE GAP TO SHADY GROVE...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT WILLOW HILL...DOYLESBURG...NEWBURG AND MONT ALTO. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE WHITETAIL SKI AREA... SHIPPENSBURG UNIVERSITY AND PENN STATE MONT ALTO. LAT...LON 4027 7794 4026 7720 3972 7741 3972 7820 FORECASTER: KF
Special weather statement, Apr 19, 5:28 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT FRI APR 19 2013
PAZ012-019-026>028-041-042-045-046-049-050-052-056-063-192215-CUMBERL
AND PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CLINTON
PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SNYDER
PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING
PA-SULLIVAN PA-UNION PA-
528 PM EDT FRI APR 19 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CENTRE...
JUNIATA...LYCOMING...MIFFLIN...NORTH CENTRAL CUMBERLAND...
NORTHWESTERN NORTHUMBERLAND...PERRY...SNYDER...SOUTHEASTERN
CLINTON...SOUTHEASTERN HUNTINGDON...UNION AND WEST CENTRAL SULLIVAN
COUNTIES...
AT 519 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ENGLISH CENTER TO DOYLESBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BUTTONWOOD...MCCALL DAM STATE PARK...RALSTON...
MONTOURSVILLE AND MILLERSTOWN.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...BUCKNELL AND LOCK HAVEN UNIVERSITY.
LAT...LON 4154 7662 4026 7711 4025 7767 4027 7766
4029 7767 4025 7772 4025 7795 4149 7740
FORECASTER: KFSpecial weather statement, Apr 19, 5:38 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT FRI APR 19 2013
PAZ037-041-192215-
NORTHERN LYCOMING PA-TIOGA PA-
538 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN TIOGA AND NORTH
CENTRAL LYCOMING COUNTIES...
AT 529 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
LINDLEY TO SKI SAWMILL SKI AREA...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT MANSFIELD...BUTTONWOOD...ROSEVILLE AND OGDENSBURG.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.
LAT...LON 4199 7692 4161 7687 4160 7686 4151 7689
4139 7744 4201 7722 4200 7693
FORECASTER: KFSpecial weather statement, Apr 19, 5:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 556 PM EDT FRI APR 19 2013 PAZ036-056-057-063>065-192245- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-PERRY PA-YORK PA- 556 PM EDT FRI APR 19 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND... EASTERN FRANKLIN...SOUTHERN PERRY...SOUTHWESTERN DAUPHIN AND WESTERN YORK COUNTIES... AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM COLONEL DENNING STATE PARK TO HAGERSTOWN...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT LANDISBURG...SHERMANSDALE...YORK SPRINGS...NEW CUMBERLAND AND WELLSVILLE. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE HARRISBURG INTERNATIONAL AIRPORT...GETTYSBURG NATIONAL MILITARY PARK...SKI ROUNDTOP SKI AREA...LIBERTY MOUNTAIN RESORT...CITY ISLAND...GETTYSBURG COLLEGE... MESSIAH COLLEGE...SHIPPENSBURG UNIVERSITY...PENN STATE DICKINSON SCHOOL OF LAW AND PENN STATE MONT ALTO. LAT...LON 4033 7762 4038 7669 3971 7695 3972 7780 FORECASTER: KF
Special weather statement, Apr 19, 5:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT FRI APR 19 2013 PAZ019-027-028-041-042-045-046-049>053-056-057-192245- COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MIFFLIN PA-MONTOUR PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SNYDER PA- SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA- SULLIVAN PA-UNION PA- 559 PM EDT FRI APR 19 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CENTRE... EASTERN LYCOMING...JUNIATA...MONTOUR...NORTHEASTERN MIFFLIN... NORTHERN PERRY...NORTHUMBERLAND...NORTHWESTERN DAUPHIN...SNYDER... SOUTHEASTERN CLINTON...UNION...WEST CENTRAL COLUMBIA AND WESTERN SULLIVAN COUNTIES... AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TROUT RUN TO COLONEL DENNING STATE PARK...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT THOMPSONTOWN...MONTOURSVILLE...MUNCY...DAUPHIN AND SUNBURY. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES COMPLEX AND BUCKNELL. LAT...LON 4038 7675 4033 7759 4146 7718 4156 7644 FORECASTER: KF
Local storm report, Apr 19, 6:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG MUNCY 41.20N 76.79W
04/19/2013 LYCOMING PA TRAINED SPOTTER
TREES AND WIRES DOWN. SIDING TORN FROM BUILDINGS.
&&
EVENT NUMBER CTP1300026
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:28 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 32 min |
| Apr 19, 3:33 PM EDT | Special Weather Statement | CTP | Blair, Clearfield | 42 min |
| Apr 19, 3:40 PM EDT | Special Weather Statement | CTP | Bedford | 50 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | CTP | Potter | 46 min |
| Apr 19, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Clearfield, Clinton, Huntingdon and 4 more | 80 min |
| Apr 19, 4:28 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 47 min |
| Apr 19, 4:43 PM EDT | Special Weather Statement | CTP | Tioga | 47 min |
| Apr 19, 5:20 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 40 min |
| Apr 19, 5:38 PM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Apr 19, 5:56 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Apr 19, 5:59 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lycoming, Montour, Northumberland, Perry and 3 more | 46 min |
| Apr 19, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Lebanon, Lycoming, Montour and 5 more | 83 min |
| Apr 19, 6:43 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Apr 19, 7:12 PM EDT | Special Weather Statement | CTP | Sullivan | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.